False positive on EKG
I went to the er yesterday with chest pain I believe my hydrocodone use (prescribed) is causing. The ER doctor didn’t mention the results of the EKG whatsoever so I assumed it was nothing to worry about. However the results were released automatically and read thus:
Normal sinus rhythm
Component Your Value Standard Range
Systolic BP mmHg
Diastolic BP mmHg
Ventricular Rate 96 BPM BPM
Atrial Rate 96 BPM BPM
P-R Interval 120 ms ms
QRS DURATION 90 ms ms
Q-T Interval 334 ms ms
QTC Calculation 421 ms ms
Calculated P Axis 81 degrees degrees
Calculated R Axis 67 degrees degrees
Calculated T Axis 74 degrees degrees
From what I read this means the top of my heart is enlarged. I am now very frightened even though the doctor said nothing to me. I wouldn’t know unless I went digging. Is there a chance the reading is incorrect? Like a false positive?
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
@incrediblemulk98 Thanks for posting your question about the results of your EKG. I can understand your concerns and confusion about the printed results. I would, however, encourage you to talk with your doctor about the results and get an explanation as to the meaning of some of these terms. I would also like to invite two other volunteer mentors into this conversation who have also discussed cardiac problems, @johnbishop and @predictable. Perhaps they can offer some more insight. Teresa
I have gone to my doctor but he hasn’t responded yet. I called the ER and they said if they thought it was. Important they would have said something to me but there is 99 percent probababiltiy that I don’t even remember me and are just covering their butts.
@incrediblemulk98 Perhaps your doctor will respond to your questions in the near future. However, is is important that we all take responsibility for own health. Making an appointment with a cardiologist for a second opinion would be a good way to ease your worries and to get the answers that you need. Teresa
Thanks for all your responses. I just got a full clean work up in March (stress echo, holtier) that’s why this troubles me so. I thought I was out of the woods and I just want this to be over.
Hello @incrediblemulk98, I agree with Teresa that you really need to push the discussion with your doctor and get some answers. I’m not a medical professional but I would have the same concerns you do and it’s something only an experienced doctor can address. You may be onto something with your medication as there is some information that talks about it on the Mayo Clinic website.
Hydrocodone And Ibuprofen (Oral Route) Precautions – http://mayocl.in/2qA3gZ6
Hydrocodone And Acetaminophen (Oral Route) Side Effects – http://mayocl.in/2sdeik7
If you can’t get in contact with your doctor or you are not getting an answer I would consider making an appointment with a cardiologist as Teresa suggests.
Hoping for some quick answers for you…
@johnbishop Thanks for the websites, John. I took a quick look at them and they appear to offer some useful information on the side effects of the medicine that @incrediblemulk98 has been taking. Teresa